SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Sztajnkrycer MD, Huang EE, Bond GR. Vet. Hum. Toxico. 2003; 45(3): 154-156.

Affiliation

Department of Pediatrics, Drug and the Poison Information Center, Children's Hospital Medical Center, Cincinnati, OH, USA.

Copyright

(Copyright © 2003, American College of Veterinary Toxicologists)

DOI

unavailable

PMID

12776795

Abstract

Overdose experience with the anti-epileptic agent zonisamide (Zonegran, ZNS) is limited. We present a case of suspected zonisamide overdose previously reported in abstract form, manifesting as seizures, dysrhythmias and death of an 18-y-o woman after single ingestion of 4.8 g ZNS in a suicide attempt. The patient experienced multiple generalized tonic-clonic seizures and copious airway secretions. En route to the emergency department, she sustained cardiopulmonary arrest from which she was resuscitated. CT scan of the head approximately 24 h after initial presentation revealed massive cerebral edema with tonsillar herniation; brain death was confirmed. Serum ZNS was 44 mg/L, and the case was officially deemed death secondary to ZNS overdose. Subsequently, a comprehensive urine drug screen demonstrated mirtazepine, diphenhydramine metabolites, and caffeine. Due to confounding factors, a definitive causal role for ZNS in this overdose death cannot be made, despite the county coroner's ruling.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print